MAUDE Adverse Event Report: ENCORE MEDICAL L.P. COBALT CEMENT; COBALT G-HV BONE CEMENT 40GM

ENCORE MEDICAL L.P. COBALT CEMENT; COBALT G-HV BONE CEMENT 40GM
Model Number 600-15-100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Complaint - due to the outer packaging tearing and contaminating the sterile package.
 
Additional Manufacturer Narrative
The reason for this complaint was to report contamination of the sterile package.This event occurred during room preparation, away from the patient while the agent was present.There was no delay in surgery and no adverse event was reported.There was another suitable unit available and the surgery was completed as intended.Manufacture of cobalt bone cement was recently transitioned from zimmer biomet to osartis.Shipments were received from osartis beginning 13 jul 2018.Product was shipped to djo customers and consignment locations beginning (b)(6) 2018.Three customer complaints have been received in (b)(6) 2018 reporting problems with the new packaging.The outer pouch of the powder is designed to tear open at the top.When the customer tears the package, they may tear the inner sterile pouch resulting in a loss of the sterility of the cement copolymer powder.A review of the device history record (dhr) could not be performed because the lot number was not reported.Due to multiple complaints being received in a short amount of time and the possibility of increased patient risk, health hazard evaluation (hhe) (b)(4) will be performed to assess patient risk related to this issue.Corrective and preventive action (capa) capa ca-01482 has been opened to investigate root cause and determine corrective action.Capa ca-01482 will assess root cause.(b)(4) will be completed to determine any required containment actions.

Brand Name
COBALT CEMENT
Common Device Name
COBALT G-HV BONE CEMENT 40GM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8482735
Report Number1644408-2019-00278
Device Sequence Number1921714
Product Code LOD
UDI-Device Identifier00190446138013
UDI-Public(01)00190446138013
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K051532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number600-15-100
Device Catalogue Number600-15-100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date06/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
600-15-100; 600-15-100; 600-15-100; 600-15-100; 600-15-100; 600-15-100